Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Quitting Effexor 2nd attempt

Posted by Mr K on April 27, 2004, at 6:51:22

In reply to Re: Quitting Effexor 2nd attempt Mr K, posted by Sad Panda on April 27, 2004, at 6:44:59

> > I am just about to attempt quitting Effexor for the second time. I was down to one 75mg capsule per day but I have had enough of taking them. I was put on them for depression after Paroxetine did not agree with me. The reasons for my depression are well and truely passed so I decided to just stop taking Effexor, I lasted 7 days but had to go back on them on the 8th day due to headaches, tight back muscles,nausia,light headedness and very bizarre electric shock like sensations through my body whenever I was not lying down!!!!
> > I was told initially that Effexor were easy to stop by my GP when I did not need them anymore, I have a slight feeling that this was a lie. I am really annoyed because I don't want to take them now but my body can't seem to live without them.
> > I feel disappointed that i could not do it, I felt the withdrawal on day 2, by day 5 it was a nightmare and by day 7 it was unbearable! Has anybody got any advice for quitting these evil capsules?
> >
> > Cheers
> >
> > Ben
> >
> >
>
> Hi Ben,
>
> When you stop taking Effexor 75mg, switch to Prozac 20mg for a week to get you through the side effects. Your doc should be able to give you a sample pack which would be ideal. Effexor is hard to quit because it has a very short half-life, less than a day, Prozac is easy to quit because it has an enourmously long half life of 7 to 14 days & is self tappering.
>
> I would also look for a new doctor, because you shouldn't really be given antidepressants to get you through rough patches. Antidepressants are for people who don't really know why they are depressed.
>
> Cheers,
> Panda.
>
>
> Hi Panda,

I was given anti depressants at first to stop my huge panic attacks which were caused by anxiety due to stress. Tablets was the last resort as I had tried a lot of alternatives before taking medication. I feel I am ready to get back to normal now, fingers crossed! Thanks for the advice, the withdrawals really are the pits from Effexor. I don't think these types of drugs are properly understood in England yet!!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mr K thread:340491
URL: http://www.dr-bob.org/babble/20040423/msgs/340496.html